Joint WLCG & HSF Workshop 2018



Report of Contributions

Welcome and Introduction

Contribution ID: 1 Type: not specified

Welcome and Introduction

Monday, 26 March 2018 10:00 (20 minutes)

Presenters: DORIA, Alessandra (INFN, Napoli (IT)); Prof. MANFREDI, Gaetano (Federico II Univer-

sity)

Session Classification: Opening Plenary Session

Contribution ID: 2 Type: not specified

HEP science goals for the next decade

Monday, 26 March 2018 10:20 (20 minutes)

Presenter: SEXTON-KENNEDY, Elizabeth (Fermi National Accelerator Lab. (US))

Session Classification: Opening Plenary Session

Contribution ID: 3 Type: not specified

US NSF and DOE current activities and plans

Monday, 26 March 2018 11:35 (20 minutes)

Presenters: ELMER, Peter (Princeton University (US)); CHILDERS, Taylor (Argonne National Lab-

oratory (US))

Session Classification: Opening Plenary Session

Joint WLCG & \cdots / Report of Contributions

Simulation for HEP (TBC)

Contribution ID: 4 Type: **not specified**

Simulation for HEP (TBC)

Session Classification: HEP Use Cases

HSF Vision for the Future

Contribution ID: 5 Type: **not specified**

HSF Vision for the Future

Session Classification: Plenaries

Contribution ID: 6 Type: **not specified**

WLCG Vision for the Future

Session Classification: Plenaries

Joint WLCG & \cdots / Report of Contributions

WG Summaries

Contribution ID: 7 Type: **not specified**

WG Summaries

Session Classification: Plenaries

Contribution ID: 8

Type: not specified

Buses for Napoli Capodichino Airport and Rome Fiumicino Airport

Thursday, 29 March 2018 13:00 (5 minutes)

CWP Roadmap

Contribution ID: 9 Type: not specified

CWP Roadmap

Monday, 26 March 2018 10:55 (40 minutes)

Presenter: RODRIGUES, Eduardo (University of Cincinnati (US))

Session Classification: Opening Plenary Session

Joint WLCG & \cdots / Report of Contributions

Institute welcome

Contribution ID: 10 Type: not specified

Institute welcome

Session Classification: Opening Plenary Session

Joint WLCG & \cdots / Report of Contributions

Discussion

Contribution ID: 11 Type: not specified

Discussion

Monday, 26 March 2018 11:55 (35 minutes)

Session Classification: Opening Plenary Session

Introduction

Contribution ID: 13 Type: not specified

Introduction

Tuesday, 27 March 2018 09:00 (5 minutes)

Presenters: GIRONE, Maria (CERN); CAMPANA, Simone (CERN)

Session Classification: Common Data Management and Data Lakes

Contribution ID: 14 Type: not specified

Highlights of the Rucio workshop

Tuesday, 27 March 2018 09:05 (20 minutes)

Presenters: LASSNIG, Mario (CERN); BARISITS, Martin (CERN)

Session Classification: Common Data Management and Data Lakes

Contribution ID: 15 Type: not specified

Data Lakes R&D: high level goals

Tuesday, 27 March 2018 09:40 (15 minutes)

Presenter: ESPINAL CURULL, Xavier (CERN)

Session Classification: Common Data Management and Data Lakes

Contribution ID: 16 Type: not specified

Performance metrics and measurements in the Data Lake model

Session Classification: Common Data Management and Data Lakes

Contribution ID: 17 Type: not specified

A Transfer Ecosystem for the WLCG

Tuesday, 27 March 2018 09:55 (15 minutes)

Presenter: BOCKELMAN, Brian Paul (University of Nebraska Lincoln (US))

Session Classification: Common Data Management and Data Lakes

Contribution ID: 18 Type: not specified

Distributed Storage and Data Lakes: ideas from dCache experts

Wednesday, 28 March 2018 16:20 (20 minutes)

Presenters: FUHRMANN, Patrick (Deutsches Elektronen-Synchrotron (DE)); Mr MKRTCHYAN,

Tigran (DESY)

Session Classification: Common Data Management and Data Lakes

Contribution ID: 19 Type: not specified

Distributed Storage and Data Lakes: ideas from EOS experts

Wednesday, 28 March 2018 16:00 (20 minutes)

Presenter: PETERS, Andreas Joachim (CERN)

Session Classification: Common Data Management and Data Lakes

Contribution ID: 20 Type: not specified

Using Capability-based authorization for HTTP-based Third Party Copies

Wednesday, 28 March 2018 16:50 (20 minutes)

Presenter: BOCKELMAN, Brian Paul (University of Nebraska Lincoln (US))

Session Classification: Common Data Management and Data Lakes

Contribution ID: 21 Type: not specified

data access and data transfer protocols

Session Classification: Common Data Management and Data Lakes

Contribution ID: 22 Type: not specified

caching technologies: HTTP caches

Wednesday, 28 March 2018 17:50 (15 minutes)

caching technologies: HTTP caches

Presenter: PARDI, Silvio (INFN)

Session Classification: Common Data Management and Data Lakes

Contribution ID: 23 Type: not specified

Lightning Talk 2 (Belle II)

Tuesday, 27 March 2018 13:40 (10 minutes)

Presenters: Dr RITTER, Martin (LMU / Cluster Universe); RITTER, Martin (LMU Munich); Dr

TBD

Session Classification: Training and Careers

Contribution ID: 24 Type: not specified

Evolution of technology and markets

Monday, 26 March 2018 13:30 (40 minutes)

Primary author: PANZER-STEINDEL, Bernd (CERN)

Presenter: PANZER-STEINDEL, Bernd (CERN)

Session Classification: Technology Watch

Joint WLCG & \cdots / Report of Contributions

Q&A, discussion

Contribution ID: 25 Type: not specified

Q&A, discussion

 $\textbf{Session Classification:} \ \ \textbf{Technology Watch}$

Contribution ID: 26 Type: not specified

Proposal for technology watch WG

Monday, 26 March 2018 14:50 (20 minutes)

Primary author: MEINHARD, Helge (CERN)

Presenter: MEINHARD, Helge (CERN)

Session Classification: Technology Watch

Joint WLCG & \cdots / Report of Contributions

Q&A, Discussion

Contribution ID: 27 Type: not specified

Q&A, Discussion

Session Classification: Technology Watch

Contribution ID: 28 Type: not specified

Topics for R&D on technology watch

Monday, 26 March 2018 14:20 (30 minutes)

Primary author: PANZER-STEINDEL, Bernd (CERN)

Presenter: PANZER-STEINDEL, Bernd (CERN)

Session Classification: Technology Watch

Joint WLCG & \cdots / Report of Contributions

Q&A, Discussion

Contribution ID: 29 Type: not specified

Q&A, Discussion

Session Classification: Technology Watch

Contribution ID: 30 Type: not specified

Slot for sponsor talks (if approved)

Session Classification: Technology Watch

Contribution ID: 31 Type: not specified

Overview of CWP paper from WG Data Analysis and Interpretation

Tuesday, 27 March 2018 16:00 (20 minutes)

Presenter: NEUBAUER, Mark (Univ. Illinois at Urbana Champaign (US))

Session Classification: Analysis Facilities and Use Cases

Contribution ID: 32 Type: not specified

Spark-like and query-like analysis systems and tools

Tuesday, 27 March 2018 16:20 (20 minutes)

Presenter: PIVARSKI, Jim (Princeton University)

Session Classification: Analysis Facilities and Use Cases

HPC analyses

Contribution ID: 33 Type: not specified

HPC analyses

Tuesday, 27 March 2018 16:40 (20 minutes)

Presenter: KHRISTENKO, Viktor (CERN)

Session Classification: Analysis Facilities and Use Cases

Contribution ID: 34 Type: not specified

Real-time analyses - the LHCb case

Tuesday, 27 March 2018 17:00 (20 minutes)

Presenter: MATEV, Rosen (CERN)

Session Classification: Analysis Facilities and Use Cases

Contribution ID: 35 Type: not specified

Analyses with SWAN and docker

Tuesday, 27 March 2018 17:20 (20 minutes)

Presenter: MATO VILA, Pere (CERN)

Session Classification: Analysis Facilities and Use Cases

Contribution ID: 36 Type: not specified

Open discussion on future avenues and collaboration

Tuesday, 27 March 2018 17:40 (20 minutes)

Presenters: RODRIGUES, Eduardo (University of Cincinnati (US)); GUTSCHE, Oliver (Fermi Na-

tional Accelerator Lab. (US))

Session Classification: Analysis Facilities and Use Cases

Contribution ID: 37 Type: not specified

Certification: Motivation, Benefits and Status

Tuesday, 27 March 2018 13:30 (20 minutes)

Certification: Motivation, Benefit ...

Presenters: SHIERS, Jamie (CERN); HILDRETH, Mike (University of Notre Dame (US)); HILDRETH,

Mike (Department of Physics-College of Science-University of Notre Da)

Session Classification: Data Preservation for HEP

Contribution ID: 38 Type: not specified

How HL-LHC challenges inform WM R&D: ATLAS view

Tuesday, 27 March 2018 13:30 (20 minutes)

Presenters: DI GIROLAMO, Alessandro (CERN); COSTANZO, Davide (University of Sheffield (GB)); ELMSHEUSER, Johannes (Brookhaven National Laboratory (US)); WENAUS, Torre (Brookhaven National Laboratory (US))

Session Classification: Workload Management

Contribution ID: 39 Type: not specified

How HL-LHC challenges inform WM R&D: CMS view

Tuesday, 27 March 2018 13:50 (20 minutes)

Presenter: WUERTHWEIN, Frank (UCSD)

Session Classification: Workload Management

Contribution ID: 40 Type: not specified

Roadmap towards WM standardization for HL-LHC: ARC perspective

Tuesday, 27 March 2018 14:10 (20 minutes)

Presenter: FILIPCIC, Andrej (Jozef Stefan Institute (SI))

Session Classification: Workload Management

Contribution ID: 41 Type: not specified

Roadmap towards WM standardization for HL-LHC: PanDA perspective

Tuesday, 27 March 2018 14:30 (20 minutes)

Presenters: KLIMENTOV, Alexei (Brookhaven National Laboratory (US)); DE, Kaushik (University

of Texas at Arlington (US))

Session Classification: Workload Management

Trust & Policies

Contribution ID: 42 Type: not specified

Trust & Policies

Wednesday, 28 March 2018 13:30 (25 minutes)

GDPR Implications + Policy Harmonisation

Presenter: KELSEY, David (Science and Technology Facilities Council STFC (GB))

Session Classification: Security

Contribution ID: 43 Type: not specified

Authentication and Authorisation

Wednesday, 28 March 2018 13:55 (25 minutes)

Authorisation Working Group Status

Presenter: LITMAATH, Maarten (CERN)

Session Classification: Security

Contribution ID: 44 Type: **not specified**

Operational Security

Wednesday, 28 March 2018 14:20 (40 minutes)

- Requirements for operational security in the future
- Incident Response in new infrastructures
- Threat Intelligence
- Technology (inc. SOC WG status)
- Traceability
- IPv6 Security Aspects

Presenters: CROOKS, David (University of Glasgow (GB)); BRILLAULT, Vincent (CERN)

Session Classification: Security

Discussion

Contribution ID: 45 Type: not specified

Discussion

Wednesday, 28 March 2018 15:00 (30 minutes)

Session Classification: Security

Contribution ID: 46 Type: not specified

Visualization CWP paper status

Wednesday, 28 March 2018 11:00 (5 minutes)

Presenters: BIANCHI, Riccardo Maria (University of Pittsburgh (US)); MC CAULEY, Thomas (Uni-

versity of Notre Dame (US))

Session Classification: Visualisation

Contribution ID: 47 Type: **not specified**

Prject Discussion: Intro.

Wednesday, 28 March 2018 11:05 (10 minutes)

Prject Discussion: Intro.

A summary of what we proposed in the CWP in terms of common development work for the future and how we can proceed:

- · potential common base packages
- server-client architecture as a possible solution to circumvent the issues of data access (inframework tools) and limited/skimmed data (standalone tools)

Presenters: BIANCHI, Riccardo Maria (University of Pittsburgh (US)); MC CAULEY, Thomas (University of Notre Dame (US))

Session Classification: Visualisation

Contribution ID: 48

Type: not specified

ATLAS Open Data apps: bringing the interactivity of the website to the desktop

Wednesday, 28 March 2018 11:45 (15 minutes)

Presenter: SANCHEZ PINEDA, Arturo (Abdus Salam Int. Cent. Theor. Phys. (IT))

Session Classification: Visualisation

Contribution ID: 49

Type: not specified

Hybrid Rendering System for Particle Collision Experimental Data Visualization

Wednesday, 28 March 2018 11:15 (15 minutes)

The main problems in visualizing the particle collision events are the amount of data needed for good visualization and the need for high-performance graphical hardware. To overcome the need of sending the large amount of data to the end-user as well as need for high-performance graphical hardware, we propose the hybrid rendering solution which renders the final image in two parts: (1) highly interactive visualization of basic experiment geometry rendered on client side and (2) high quality render of event details, which is rendered on server side. The final render image is combined from both images with use of different fusing techniques using depth buffer or importance buffer. The proposed approach solves multiple issues: (1) the need for sending a large amount of data to the client for purpose of visualization, (2) the need for high-performance graphical hardware on the client side, (3) allows the use of more complex rendering techniques and (4) improves the interactivity of the visualization.

Speaker bio:

Ciril Bohak obtained his B.Sc., M.Sc., and Ph.D. in Computer and Information Science at the University of Ljubljana, Slovenia. His main research topics are Computer Graphics and Data Visualization. He is in charge of Med3D project - a web-based medical data visualization framework with support for remote collaboration and VR. He is also collaborating on LiDAR/LADAR point cloud data visualization with Kyungpook National University from South Korea.

Speaker's web page

Primary authors: Dr BOHAK, Ciril (University of Ljubljana, Faculty of Computer and Information Science); MAROLT, Matija (University of Ljubljana - Faculty of computer and information science)

Presenter: Dr BOHAK, Ciril (University of Ljubljana, Faculty of Computer and Information Science)

Session Classification: Visualisation

Contribution ID: 50 Type: not specified

New development in ROOT concerning web-based graphics, GUI and geometry display

Wednesday, 28 March 2018 11:30 (15 minutes)

Presenter: LINEV, Sergey

Session Classification: Visualisation

Contribution ID: 51 Type: not specified

FPGAs as co-processors for reconstruction

Wednesday, 28 March 2018 09:00 (20 minutes)

Presenter: FAERBER, Christian (CERN)

Session Classification: Programming for Concurrency and Co-Processors

Contribution ID: **52** Type: **not specified**

VecCore: Expressing HEP algorithms in terms of explicit SIMD types and operations

Wednesday, 28 March 2018 09:20 (20 minutes)

VecCore: Expressing HEP algorit · · ·

Presenter: GHEATA, Andrei (CERN)

Session Classification: Programming for Concurrency and Co-Processors

Contribution ID: 53 Type: not specified

Dask: distributed computing for scientific Python

Wednesday, 28 March 2018 09:40 (20 minutes)

Presenter: Dr DURANT, Martin (Anaconda, Inc.)

Session Classification: Programming for Concurrency and Co-Processors

Contribution ID: 54

Type: not specified

Hydra: distributing mathematical kernels over OpenMP, CUDA and TBB

Presenter: ALVES JUNIOR, Antonio Augusto (University of Cincinnati (US))

Session Classification: Programming for Concurrency and Co-Processors

Contribution ID: 55 Type: not specified

VecGeom in CMS, Muon g-2, Mu2e

Wednesday, 28 March 2018 16:40 (10 minutes)

Presenter: ELVIRA, Victor Daniel (Fermi National Accelerator Lab. (US))

Session Classification: Simulation

Contribution ID: 56 Type: not specified

Reducing CPU Consumption of Geant4 Simulation in ATLAS

Wednesday, 28 March 2018 14:10 (20 minutes)

Presenter: CHAPMAN, John Derek (University of Cambridge (GB))

Session Classification: Simulation

Contribution ID: 57 Type: **not specified**

Status and plans for the vectorised particle transport "demonstrator"

Wednesday, 28 March 2018 16:00 (20 minutes)

Presenter: POKORSKI, Witold (CERN)

Session Classification: Simulation

Contribution ID: 58 Type: not specified

Electromagnetic and Hadronic Physics requirements for detector simulation in 2020s

Wednesday, 28 March 2018 14:50 (20 minutes)

Presenter: Dr HARIRI, Farah (CERN)

Session Classification: Simulation

Contribution ID: 59 Type: not specified

Variance Reduction Techniques for HEP in Geant4

Presenter: VERDERI, Marc (Centre National de la Recherche Scientifique (FR))

Session Classification: Simulation

Contribution ID: 60 Type: not specified

CaloGAN: a novel physics simulation with Neural Networks trained from Geant4 full-sims

Wednesday, 28 March 2018 17:10 (20 minutes)

Presenters: NACHMAN, Ben (University of California Berkeley (US)); DE OLIVEIRA, Luke; PA-

GANINI, Michela (Yale University (US))

Session Classification: Simulation

Contribution ID: 61 Type: not specified

Towards modularization and vectorization of Geant4 physics: a pilot study

Wednesday, 28 March 2018 15:10 (20 minutes)

Presenter: KOI, Tatsumi (SLAC National Accelerator Laboratory (US))

Session Classification: Simulation

Contribution ID: 62 Type: not specified

Use of HPC resources with Geant4 simulations

Wednesday, 28 March 2018 17:30 (20 minutes)

Presenter: DOTTI, Andrea (SLAC National Accelerator Laboratory (US))

Session Classification: Simulation

Contribution ID: 63 Type: not specified

Performance metrics and measurements in the Data Lake model

Tuesday, 27 March 2018 10:10 (15 minutes)

Presenters: SCHOVANCOVA, Jaroslava (CERN); MCCANCE, Gavin (CERN)

Session Classification: Common Data Management and Data Lakes

Contribution ID: 64 Type: not specified

First steps on simulation readout vectorization: LArSoft

Wednesday, 28 March 2018 17:50 (10 minutes)

Presenter: SNIDER, Erica (Fermilab)Session Classification: Simulation

Contribution ID: 65 Type: not specified

CmsToyGV: Integration tests of GeantV in CMS software framework

Wednesday, 28 March 2018 16:20 (20 minutes)

Presenter: PEDRO, Kevin (Fermi National Accelerator Lab. (US))

Session Classification: Simulation

Contribution ID: 66 Type: not specified

Programming languages for frameworks: is C++ still the best choice?

Wednesday, 28 March 2018 16:30 (30 minutes)

Presenter: POPESCU, Radu (CERN)

Session Classification: Frameworks Technical Session

Contribution ID: 67 Type: not specified

Task Based Parallelism: TBB, HPX, Others?

Task Based Parallelism: TBB, HP · · ·

Session Classification: Frameworks Technical Session

Contribution ID: 68 Type: not specified

Overview of Serialization Technologies

Wednesday, 28 March 2018 16:00 (30 minutes)

Presenter: PIVARSKI, Jim (Princeton University)

Session Classification: Frameworks Technical Session

Contribution ID: 69 Type: not specified

C++ Metaclasses for Framework Developers

Presenter: CLEMENCIC, Marco (CERN)

Session Classification: Frameworks Technical Session

Contribution ID: 70 Type: not specified

Overview of the Working Group, Mandate, Activities and Status

Wednesday, 28 March 2018 11:00 (30 minutes)

Mainly for non working group members. Intended to raise interest and stimulate contributions.

Presenter: FLIX MOLINA, Jose (Centro de Investigaciones Energéti cas Medioambientales y Tecno)

Session Classification: Performance and Cost Modeling Introduction

Contribution ID: 71 Type: not specified

Importance of a common vocabulary

Short introduction of how we call things (workloads, workflows etc.) Table of workloads (steps and chains) and the transformations that they do

Presenter: ANDREA SCIABA OR DANIELE TBC

Session Classification: Performance and Cost Modeling Introduction

Contribution ID: 72 Type: not specified

Most important workloads and how to run them

Wednesday, 28 March 2018 11:30 (15 minutes)

Reason why these workloads are "important" in matters of cost.

Focus on Run2 experience
Run3 and HL-LHC will be covered in the afternoon session

Summarise what we have, list of workloads

Overview of the experience gained running these workloads (especially from non experiment members view)

Presenter: ELMSHEUSER, Johannes (Brookhaven National Laboratory (US))

Session Classification: Performance and Cost Modeling Introduction

Contribution ID: 73 Type: not specified

Metrics and Measurements

Wednesday, 28 March 2018 11:45 (20 minutes)

The metrics relevant for the workloads.

Status of the measurement of these quantities for the different workloads.

More detailed discussions either in the afternoon session or during dedicated meetings

Presenter: ROY, Gareth Douglas (University of Glasgow (GB))

Session Classification: Performance and Cost Modeling Introduction

Contribution ID: 74 Type: **not specified**

Cost evaluation process

Wednesday, 28 March 2018 12:05 (20 minutes)

Mapping the cost model to site relevant costs Walk through an simple example, motivation etc.

Afternoon: Concrete example calculations, where to go from here, discussions

Presenter: BISCARAT, Catherine (LPSC Grenoble, IN2P3/CNRS)

Session Classification: Performance and Cost Modeling Introduction

Contribution ID: 75 Type: not specified

Common resource calculation model: Brainstorming/Hackathon

Wednesday, 28 March 2018 14:50 (30 minutes)

How to estimate resource needs for run periods.

From several Excel sheets to a generic Python code with different configuration parameters by experiment.

Starting from a simplistic Python script (needs to be prepared) Discussion and work on the code

Presenter: SARTIRANA, Andrea (Centre National de la Recherche Scientifique (FR))

Session Classification: Performance and Cost Modeling Introduction

Contribution ID: 76 Type: not specified

ALFA: Alice-Fair message queue based reconstruction and analysis framework

Tuesday, 27 March 2018 12:00 (30 minutes)

Presenter: KOLLEGGER, Thorsten (GSI - Helmholtzzentrum für Schwerionenforschung GmbH

(DE))

Session Classification: Frameworks and Infrastructure

Contribution ID: 77 Type: **not specified**

CLARA: Clas12 Reconstruction and Analysis Framework

Tuesday, 27 March 2018 11:30 (30 minutes)

Presenter: GYURJYAN, Vardan (Jefferson Lab)

Session Classification: Frameworks and Infrastructure

Contribution ID: 78 Type: not specified

Tools and Techniques for Performance/Cost Measurements

Wednesday, 28 March 2018 13:30 (30 minutes)

A presentation of tools and techniques needed to measure the performance metrics. 15' presentation followed by 15' discussion

Presenter: VALASSI, Andrea (CERN)

Session Classification: Performance and Cost Modeling Introduction

Contribution ID: 79 Type: not specified

Evolution of the critical workloads in Run3 and HL-LHC

Wednesday, 28 March 2018 14:00 (30 minutes)

Run3 and HL-LHC, What will change?

How can we "fake" in a more realistic way these conditions until we have the code that handles data for these periods?

Will there be an impact of the change of global architecture and what will it be, how can we quantify it?

Starting with a 3-4 slide introduction, then interactive work and discussion.

Presenter: LANGE, David (Princeton University (US))

Session Classification: Performance and Cost Modeling Introduction

Contribution ID: 80 Type: not specified

Cost evaluation process, example calculation

Wednesday, 28 March 2018 14:30 (20 minutes)

Walk through the example Discussion on where to go from here

Presenter: VERNET, Renaud (Centre National de la Recherche Scientifique (FR))

Session Classification: Performance and Cost Modeling Introduction

Contribution ID: 81 Type: not specified

Threads to grids: distributed concurrency in athena/Gaudi

Tuesday, 27 March 2018 11:00 (30 minutes)

Presenter: Dr LEGGETT, Charles (Lawrence Berkeley National Lab (US))

Session Classification: Frameworks and Infrastructure

Contribution ID: 82 Type: not specified

Summary, Follow up

Wednesday, 28 March 2018 15:20 (10 minutes)

First attempt at giving a high-level summary of the technical session

Presenter: SCHULZ, Markus (CERN)

Session Classification: Performance and Cost Modeling Introduction

Contribution ID: 83 Type: not specified

Lightning Talk 1 (CMS/ATLAS)

Tuesday, 27 March 2018 13:30 (10 minutes)

Presenter: MALIK, Sudhir (University of Puerto Rico (PR))

Session Classification: Training and Careers

Contribution ID: 84 Type: not specified

Lightning Talk 4 (Starterkit - LHCb)

Tuesday, 27 March 2018 14:00 (10 minutes)

Presenter: BELLEE, Violaine (EPFL - Ecole Polytechnique Federale Lausanne (CH))

Session Classification: Training and Careers

Contribution ID: 85 Type: not specified

Lightning Talk 5 (ALICE)

Tuesday, 27 March 2018 14:10 (10 minutes)

Presenter: BERZANO, Dario (CERN)

Session Classification: Training and Careers

Contribution ID: **86** Type: **not specified**

Lightning Talk 6 (Data Science @Università di Padova and INFN)

Tuesday, 27 March 2018 14:20 (10 minutes)

Presenter: ZANETTI, Marco (Universita e INFN, Padova (IT))

Session Classification: Training and Careers

Contribution ID: 87 Type: not specified

Lightning Talk 7 (Bertinoro School of Computing)

Tuesday, 27 March 2018 14:30 (10 minutes)

Presenter: GIACOMINI, Francesco (INFN CNAF)

Session Classification: Training and Careers

Contribution ID: 88 Type: not specified

Lightning Talk 8 (Neutrino experiments @ FNAL)

Tuesday, 27 March 2018 14:40 (10 minutes)

Presenter: KUTSCHKE, Robert (Femilab)

Session Classification: Training and Careers

Contribution ID: 89 Type: not specified

Lightning Talk 9 (VIRGO+LIGO)

Tuesday, 27 March 2018 14:50 (10 minutes)

Presenter: ASTONE, Pia (INFN - National Institute for Nuclear Physics)

Session Classification: Training and Careers

Contribution ID: 90 Type: not specified

Lightning Talk 10 (Vision for Future Integrated Software Training)

Tuesday, 27 March 2018 15:00 (10 minutes)

Presenter: ELMER, Peter (Princeton University (US))

 $\textbf{Session Classification:} \ \ \textbf{Training and Careers}$

Contribution ID: 91 Type: not specified

Round Table - Discussion

Tuesday, 27 March 2018 15:10 (20 minutes)

Session Classification: Training and Careers

Joint WLCG &··· / Report of Contributions Sponsor presentation: DELL

Contribution ID: 92 Type: not specified

Sponsor presentation: DELL

Monday, 26 March 2018 15:10 (15 minutes)

Presenter: HILGEMAN, Martin (Dell)

Session Classification: Technology Watch

Joint WLCG &··· / Report of Contributions

Contribution ID: 93 Type: not specified

Sponsor presentation: RITTAL

Monday, 26 March 2018 15:25 (15 minutes)

Sponsor presentation: RITTAL

Presenter: RYLANDS, Jason (Rittal)

Session Classification: Technology Watch

Contribution ID: 94 Type: not specified

GÉANT Data Transfer Node service

Monday, 26 March 2018 14:10 (10 minutes)

Design and users' recommendations

Presenter: Mr CAPONE, Vincenzo (GÉANT)

Session Classification: Technology Watch

Contribution ID: 95 Type: not specified

CERN Analysis Preservation Portal

Tuesday, 27 March 2018 13:50 (20 minutes)

Presenter: DALLMEIER-TIESSEN, Sunje (CERN)

Session Classification: Data Preservation for HEP

Contribution ID: 96 Type: not specified

Achilles'heels in LTDP or how do we address risks

Tuesday, 27 March 2018 14:10 (20 minutes)

Presenter: GANIS, Gerardo (CERN)

Session Classification: Data Preservation for HEP

Contribution ID: 97 Type: **not specified**

Collaboration Across HEP and with Other Disciplines: An EIROForum Sub-Group

Tuesday, 27 March 2018 14:30 (20 minutes)

Two specific sub-topics:

- Offering LTDP Services to other HEP sites, e.g. "bit preservation" (and more?) for BaBar
- A nascent sub-group of the existing EIROForum IT Working Group

Presenter: SHIERS, Jamie (CERN)

Session Classification: Data Preservation for HEP

Contribution ID: 98 Type: not specified

Archiving and Preservation "in the Cloud" - Outlook

Tuesday, 27 March 2018 14:50 (20 minutes)

Presenter: FERNANDES, João (CERN)

Session Classification: Data Preservation for HEP

Contribution ID: 99 Type: not specified

CWP Roadmap, Preparing Input to update of European Strategy for Particle Physics (and others elsewhere in the world)

Tuesday, 27 March 2018 15:10 (20 minutes)

Presenters: HILDRETH, Mike (Department of Physics-College of Science-University of Notre Da); HIL-

DRETH, Mike (University of Notre Dame (US))

Session Classification: Data Preservation for HEP

Contribution ID: 100 Type: not specified

IHEP Experiments and Software Development

Monday, 26 March 2018 10:40 (15 minutes)

Presenter: ZHANG, Xiaomei (Chinese Academy of Sciences (CN))

Session Classification: Opening Plenary Session

Contribution ID: 101 Type: not specified

Dynamo - Intelligent Data Management

Tuesday, 27 March 2018 09:25 (15 minutes)

Presenters: MAIER, Benedikt (KIT - Karlsruhe Institute of Technology (DE)); MAIER, Benedikt (K); MAIER, Benedikt (Massachusetts Inst. of Technology (US)); PAUS, Christoph (Massachusetts Inst. of Technology (US))

Session Classification: Common Data Management and Data Lakes

Contribution ID: 102 Type: not specified

Performance metrics and measurements in the Data Lake model

Presenters: MCCANCE, Gavin (CERN); SCHOVANCOVA, Jaroslava (CERN)

Session Classification: Common Data Management and Data Lakes

Contribution ID: 103 Type: not specified

caching technologies: Xcache

Wednesday, 28 March 2018 17:30 (20 minutes)

caching technologies: Xcache

Presenter: YANG, Wei (SLAC National Accelerator Laboratory (US))

Session Classification: Common Data Management and Data Lakes

Contribution ID: 104 Type: not specified

XRoot and HTTP Third Party Copy

Wednesday, 28 March 2018 17:10 (20 minutes)

Presenter: HANUSHEVSKY, Andrew Bohdan (SLAC National Accelerator Laboratory (US))

Session Classification: Common Data Management and Data Lakes

wrap up

Contribution ID: 105 Type: not specified

wrap up

Tuesday, 27 March 2018 10:25 (5 minutes)

Session Classification: Common Data Management and Data Lakes

Contribution ID: 106 Type: not specified

Project Discussions: Packaging

Wednesday, 28 March 2018 11:00 (30 minutes)

Project Discussions: Packaging

- Packaging requirements: what are the contentious points and how do we go forward?
- How do we scale to multiple project which have completely different timescales and requirements in terms of software stacks?

Presenter: STEWART, Graeme (CERN)

Session Classification: Software Development

Contribution ID: 107 Type: not specified

Project Incubation

Wednesday, 28 March 2018 12:00 (15 minutes)

- Does the Incubator model of Apache make sense for HSF?
- As a project leaders what would make me move to HSF?
- As a HSF reviewers what are the minimum requirement for incubating a project?

Presenter: EULISSE, Giulio (CERN)

Session Classification: Software Development

Contribution ID: 108 Type: not specified

Becoming "Mainstream"

Wednesday, 28 March 2018 12:15 (15 minutes)

- What are the OpenSource conferences / workshops we should try to have a more "active" presence?
- How can we get support from experiments, projects, home institutions to have people attend OpenSource events and be part of the OpenSource community?

Presenter: RODRIGUES, Eduardo (University of Cincinnati (US))

Session Classification: Software Development

Contribution ID: 109 Type: not specified

Project Discussions: Profilers

Wednesday, 28 March 2018 11:30 (15 minutes)

Project Discussions: Profilers

- What are the available/used tools?
- What are their shortcomings?
- Possible solutions to these shortcomings

Presenter: COUTURIER, Ben (CERN)

 $\textbf{Session Classification:} \ \ \textbf{Software Development}$

Contribution ID: 111 Type: not specified

Project Discussions: Static Analyzers

Wednesday, 28 March 2018 11:45 (15 minutes)

Project Discussions: Static Analyzers

- What are the available/used tools?
- What are their shortcomings?
- Possible solutions to these shortcomings

Presenter: WENZEL, Sandro Christian (CERN)

Session Classification: Software Development

Contribution ID: 112 Type: not specified

Geant4 R&D programme

Wednesday, 28 March 2018 14:30 (20 minutes)

Presenter: VERDERI, Marc (Centre National de la Recherche Scientifique (FR))

Session Classification: Simulation

Contribution ID: 113 Type: not specified

ALICE - Preparation for Run3

Wednesday, 28 March 2018 13:50 (20 minutes)

Presenter: WENZEL, Sandro Christian (CERN)

Session Classification: Simulation

Contribution ID: 114 Type: not specified

LHCb - Preparation for Run3

Wednesday, 28 March 2018 13:30 (20 minutes)

Presenter: CORTI, Gloria (CERN)

Session Classification: Simulation

Contribution ID: 115 Type: not specified

Reconstruction challenges for HL-LHC

Monday, 26 March 2018 17:15 (20 minutes)

Presenter: INNOCENTE, Vincenzo (CERN)

Session Classification: HEP Use Cases

Contribution ID: 116 Type: not specified

Simulation and event reconstruction challenges for DUNE

Monday, 26 March 2018 16:50 (20 minutes)

Presenter: SNIDER, Erica (Fermilab)

Session Classification: HEP Use Cases

Contribution ID: 117 Type: not specified

Parallelized tracking algorithms

Wednesday, 28 March 2018 10:00 (20 minutes)

Presenter: KORTELAINEN, Matti (Fermi National Accelerator Lab. (US))

Session Classification: Programming for Concurrency and Co-Processors

Contribution ID: 118 Type: not specified

Variance reduction techniques in HEP for Geant4

Wednesday, 28 March 2018 16:50 (20 minutes)

Presenter: VERDERI, Marc (Centre National de la Recherche Scientifique (FR))

Session Classification: Simulation

Contribution ID: 119 Type: not specified

VR-based event visualization in Belle II

Wednesday, 28 March 2018 12:00 (15 minutes)

Development and deployment of a new virtual-reality educational tool for physics students (and for public outreach) in which the user experiences and interacts with the animated timeline of GEANT4-generated electron-positron collision events in the Belle II apparatus at the KEK laboratory in Japan. Lessons learned during the project and future plans.

Presenter: PIILONEN, Leo (Virginia Tech)

Session Classification: Visualisation

Contribution ID: 120 Type: not specified

Distributed Storage and Data Lakes: The XDC Project

Wednesday, 28 March 2018 16:40 (5 minutes)

Presenter: KEEBLE, Oliver (CERN)

Session Classification: Common Data Management and Data Lakes

Discussion

Contribution ID: 121 Type: not specified

Discussion

Wednesday, 28 March 2018 10:20 (10 minutes)

Session Classification: Programming for Concurrency and Co-Processors

Contribution ID: 122 Type: not specified

Discussion on Frameworks Section of CWP

Wednesday, 28 March 2018 17:00 (30 minutes)

Presenter: SEXTON-KENNEDY, Elizabeth (Fermi National Accelerator Lab. (US))

Session Classification: Frameworks Technical Session

Contribution ID: 123 Type: not specified

Challenges for LHCb trigger

Monday, 26 March 2018 16:25 (20 minutes)

Presenter: BOZZI, Concezio (CERN and INFN Ferrara)

Session Classification: HEP Use Cases

Joint WLCG & \cdots / Report of Contributions

Introduction

Contribution ID: 124 Type: not specified

Introduction

Monday, 26 March 2018 16:10 (10 minutes)

Session Classification: HEP Use Cases

SKA contribution

Contribution ID: 125 Type: not specified

SKA contribution

Thursday, 29 March 2018 09:00 (30 minutes)

Presenter: SCAIFE, Anna (Manchester University)

Session Classification: Closing Plenary Session

Contribution ID: 126 Type: not specified

Summary of Common Data Management and Data Lakes

Thursday, 29 March 2018 09:30 (10 minutes)

Presenter: CAMPANA, Simone (CERN)

Session Classification: Closing Plenary Session

Contribution ID: 127 Type: not specified

Summary of Frameworks and Infrastructure

Thursday, 29 March 2018 09:40 (10 minutes)

Presenter: CLEMENCIC, Marco (CERN)

Session Classification: Closing Plenary Session

Contribution ID: 128 Type: not specified

Summary of Programming for Concurrency and Co-Processors

Thursday, 29 March 2018 09:50 (10 minutes)

Presenter: PIVARSKI, Jim (Princeton University)

Session Classification: Closing Plenary Session

Contribution ID: 129 Type: not specified

Summary of Simulation

Thursday, 29 March 2018 10:00 (10 minutes)

Presenter: ELVIRA, Victor Daniel (Fermi National Accelerator Lab. (US))

Session Classification: Closing Plenary Session

Contribution ID: 130 Type: not specified

Summary of Analysis Facilities and Use Cases

Thursday, 29 March 2018 10:10 (10 minutes)

Presenter: RODRIGUES, Eduardo (University of Cincinnati (US))

Session Classification: Closing Plenary Session

Contribution ID: 131 Type: not specified

Summary of Software Development

Thursday, 29 March 2018 10:20 (10 minutes)

Presenter: RITTER, Martin (LMU / Cluster Universe)

Session Classification: Closing Plenary Session

Contribution ID: 132 Type: not specified

Summary of Visualization

Thursday, 29 March 2018 11:00 (10 minutes)

Presenter: BIANCHI, Riccardo Maria (University of Pittsburgh (US))

Session Classification: Closing Plenary Session

Contribution ID: 133 Type: not specified

Summary of Workload Management

Thursday, 29 March 2018 11:10 (10 minutes)

Presenter: WENAUS, Torre (Brookhaven National Laboratory (US))

Session Classification: Closing Plenary Session

Contribution ID: 134 Type: not specified

Summary of Security

Thursday, 29 March 2018 11:20 (10 minutes)

Presenter: CROOKS, David (University of Glasgow (GB))

Session Classification: Closing Plenary Session

Contribution ID: 135 Type: not specified

Summary of Performance and Cost Modeling

Thursday, 29 March 2018 11:30 (10 minutes)

Presenter: SCHULZ, Markus (CERN)

Session Classification: Closing Plenary Session

Contribution ID: 136 Type: not specified

Summary of Data Preservation for HEP

Thursday, 29 March 2018 11:40 (10 minutes)

Presenters: Dr BECKER, Bruce (EGI Foundation); BECKER, Bruce (DAPNIA)

Session Classification: Closing Plenary Session

Contribution ID: 137 Type: not specified

Summary of Training and Careers

Thursday, 29 March 2018 11:50 (10 minutes)

Presenter: MALIK, Sudhir (University of Puerto Rico (PR))

Session Classification: Closing Plenary Session

Contribution ID: 138 Type: not specified

Conclusions and way forward

Thursday, 29 March 2018 12:00 (30 minutes)

Presenters: STEWART, Graeme (CERN); BIRD, Ian (CERN)

Session Classification: Closing Plenary Session

Contribution ID: 139 Type: not specified

Roadmap towards WM standardization for HL-LHC: Dirac perspective

Tuesday, 27 March 2018 14:50 (20 minutes)

Presenter: STAGNI, Federico (CERN)

Session Classification: Workload Management

Contribution ID: 140 Type: not specified

Challenges and evolution in event generators

Monday, 26 March 2018 17:40 (20 minutes)

Presenter: CHILDERS, Taylor (Argonne National Laboratory (US))

Session Classification: HEP Use Cases

Contribution ID: 141 Type: not specified

Roadmap towards WM standardization for HL-LHC: OSG perspective

Tuesday, 27 March 2018 15:10 (20 minutes)

Presenter: BOCKELMAN, Brian Paul (University of Nebraska Lincoln (US))

Session Classification: Workload Management

Contribution ID: 142 Type: not specified

Lightning Talk 3 (The CERN School of Computing)

Tuesday, 27 March 2018 13:50 (10 minutes)

Presenter: LOPIENSKI, Sebastian (CERN)

Session Classification: Training and Careers

Contribution ID: 143

Open discussion: "Can we build common Viz Tools?" - Next steps

Wednesday, 28 March 2018 12:15 (15 minutes)

Open discussion: "Can we build c ...

Type: not specified

Open discussion on ideas for next steps towards possible joint projects and collaborations between HEP experiments.

Preparation for the Phase-2 of the CWP process: "After the CWP".

Presenters: BIANCHI, Riccardo Maria (University of Pittsburgh (US)); MC CAULEY, Thomas (University of Notre Dame (US))

Session Classification: Visualisation

The ESCAPE project

Contribution ID: 144 Type: **not specified**

The ESCAPE project

Session Classification: Common Data Management and Data Lakes

Contribution ID: 145 Type: not specified

The ESCAPE project

Wednesday, 28 March 2018 16:45 (5 minutes)

Presenter: BIRD, Ian (CERN)

Session Classification: Common Data Management and Data Lakes

Joint WLCG &··· / Report of Contributions

Open Discussion

Contribution ID: 146 Type: not specified

Open Discussion

Wednesday, 28 March 2018 17:30 (30 minutes)

Session Classification: Frameworks Technical Session